Alert archive / Virginia / Tornado Warnings in 2011
Tornado Warning 57, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Aug 27, 2011, 3:37 AM EDT for City of Chesapeake, City of Virginia Beach, Virginia; Camden County, Currituck County, North Carolina. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2011, 3:37 AM EDT (07:37 UTC)
- Expired
- Aug 27, 2011, 4:00 AM EDT
- In force
- 23 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
Counties Camden County, NC, Currituck County, NC, City of Chesapeake, VA, City of Virginia Beach, VA
The radar
The Norfolk radar (KAKQ), 92 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 3:45 AM EDT | NON-TSTM WND DMG | 2 Wsw Vine, VA | LARGE TREE DOWNED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 27, 12:32 AM EDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 7.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 901 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
771
WFUS51 KAKQ 270737
TORAKQ
NCC029-053-VAC550-810-270800-
/O.NEW.KAKQ.TO.W.0057.110827T0737Z-110827T0800Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
337 AM EDT SAT AUG 27 2011
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN CAMDEN COUNTY IN NORTHEAST NORTH CAROLINA...
NORTHWESTERN CURRITUCK COUNTY IN NORTHEAST NORTH CAROLINA...
SOUTHERN CITY OF CHESAPEAKE IN SOUTHEAST VIRGINIA...
EXTREME SOUTH CENTRAL CITY OF VIRGINIA BEACH IN SOUTHEAST
VIRGINIA...
* UNTIL 400 AM EDT
* AT 332 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR SLIGO...AND MOVING WEST AT 35 MPH.
* THIS DANGEROUS STORM WILL BE NEAR...
NORTHWEST AROUND 350 AM EDT.
LILLY AROUND 355 AM EDT.
OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE TAR CORNER
AND SHARON.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE IN
WAKEFIELD AT...1...800...7 3 7...8 6 2 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE... OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.
&&
LAT...LON 3649 7646 3667 7639 3653 7602 3651 7602
3650 7603 3649 7602 3648 7602 3643 7604
TIME...MOT...LOC 0737Z 106DEG 32KT 3650 7610
$$
SCALORA1 follow-up statement
552
WWUS51 KAKQ 270752
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
352 AM EDT SAT AUG 27 2011
NCC029-053-VAC550-810-270802-
/O.EXP.KAKQ.TO.W.0057.000000T0000Z-110827T0800Z/
CAMDEN NC-CITY OF CHESAPEAKE VA-CITY OF VIRGINIA BEACH VA-
CURRITUCK NC-
352 AM EDT SAT AUG 27 2011
...THE TORNADO WARNING FOR NORTHWESTERN CURRITUCK...EXTREME SOUTH
CENTRAL CITY OF VIRGINIA BEACH...SOUTHERN CITY OF CHESAPEAKE AND
NORTHWESTERN CAMDEN COUNTIES WILL EXPIRE AT 400 AM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY
FROM HAIL OR DAMAGING WINDS.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE
AT...1...800...7 3 7...8 6 2 4 IN WAKEFIELD.
LAT...LON 3649 7646 3667 7639 3653 7602 3651 7602
3650 7603 3649 7602 3648 7602 3643 7604
TIME...MOT...LOC 0752Z 106DEG 32KT 3654 7626
$$
SCALORAWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Aug 27, 1:55 AM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 27, 1:55 AM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
155 AM EDT SAT AUG 27 2011
.SYNOPSIS...
HURRICANE IRENE WILL AFFECT THE REGION THIS WEEKEND AS IT TRACKS
NORTH ALONG THE MID ATLANTIC COAST. PLEASE SEE THE LATEST ADVISORY
FROM THE NATIONAL HURRICANE CENTER FOR FURTHER INFORMATION AND
UPDATES ON IRENE.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
KAKQ RADAR SHOWING BAND OF MODERATE TO HEAVY RAINFALL OUT AHEAD
OF HURRICANE IRENE PUSHING ACROSS NC COASTAL PLAIN. H THE AREA
MONDAY AND BECOME STATIONARY JUST TO THE SOUTH. 8PM POSITION OF
IRENE WAS ABOUT 235 MI SSW OF CAPE HATTERAS. CONTINUE TO MONITOR
HLSAKQ FOR DETAILS REGARDING EXPECTED STORM CONDITIONS.
LATEST MESO ANALYSIS SHOWING THREAT FOR ISOLATED TORNADO
DEVELOPMENT OVERNIGHT COINCIDENT WITH SIGNIFICANT 0-1KM SHEAR AXIS
OF ~40KT ORIENTED JUST SOUTH OF THE CWA. GIVEN VERY LOW LCL LEVELS
AND GRADUALLY INCREASING SHEAR VALUES OVERNIGHT...ISO TORNADO
THREAT WILL EXIST OVERNIGHT ACROSS NE NC ZONES. OTHERWISE...GRADUALLY
TREND POPS UPWARD OVER SOUTHEASTERN ZONES....TOWARDS MORNING
ACROSS C VA. A WARM HUMID NIGHT WITH LOW TEMPERATURES RANGING FROM
THE LOW 70S NW...TO UPPER 70S SE.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SUNDAY/...
IRENE WILL CONTINUE TO TRUNDLE NORTHWARD APPROACHING CAPE LOOKOUT NC
IN THE MORNING PER LATEST NHC GUIDANCE AND THEN TAKING A NNE TRACK
CROSSING THE NORTHERN OUTER BANKS LATER IN THE AFTERNOON AND THEN
OFF THE COAST OF VA BEACH IN THE EVENING...BEFORE NEARING ATLANTIC
CITY BY SUNDAY MORNING. THE STORM IS EXPECTED TO REMAIN FORMIDABLE
AS IT INTERACTS WITH THE RRQ OF A STRENGTHENING JET CORE OVER NEW
ENGLAND (75 KT CORE LATE TONIGHT TO 125 KT CORE LATE SATURDAY)
WIDESPREAD HEAVY RAIN IS EXPECTED WITH THE POTENTIAL OF 6-10 IN
(PERHAPS LOCALLY HEAVIER AMTS ~12" EAST OF I-95 TO THE COAST. THE
I-95 CORRIDOR COULD EXPERIENCE 3-6" IN WITH AMOUNTS HIGHLY
DEPENDENT OF THE FINE-SCALE DETAILS OF THE TRACK. LESSER AMOUNTS
ARE EXPECTED OVER THE PIEDMONT. STRONG DAMAGING WIND IS EXPECTED
MAINLY FOR COASTAL LOCATIONS...BUT TROPICAL STORM FORCE IS STILL
POSSIBLE WESTWARD THROUGH I-95. SIGNIFICANT COASTAL FLOODING IS A
MAJOR THREAT. CONTINUE TO MONITOR HLSAKQ FOR DETAILS REGARDING
EXPECTED STORM CONDITIONS.
TEMPERATURES SHOULD MAINLY RANGE FROM THE MID/UPPER 70S TO LOW 80S
DURING THE STORM ALONG WITH HIGH DEWPOINTS.
RAPIDLY IMPROVING CONDITIONS ARE EXPECTED SUNDAY AS THE STORM LIFTS
TO THE NNE TOWARD NEW ENGLAND.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
GOING WITH A COMBINATION OF THE 12Z GFS/ECMWF MDLS FOR THE EXTENDED
PERIOD. AFTR POSSIBLE SIGNIFICANT EFFECTS FM IRENE...LOOKS LIKE A
RATHER QUIET EXTENDED PERIOD...WITH MAINLY DRY AND WARM CONDITIONS.
AS IRENE DEPARTS...HI PRES WILL GRADUALLY BUILD INTO THE AREA FM THE
NW OR N LATE MON INTO WED MORNG...THEN SLIDES OFF THE NEW ENGLAND
CST FOR LATER WED THRU THU. MIN TEMPS WILL BE MAINLY IN THE 60S THRU
THE PERIOD...WITH MAX TEMPS IN THE 80S.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
HURRICANE IRENE IS THE PREDOMINATE STORY AS IT CHURNS NORTH FROM
WELL OFF THE SC COAST AND SPREADS LOTS OF CLOUDS INTO THE REGION.
AT 06Z A SIGNIFICANT AREA OF RAIN HAD MOVD INTO SE VA WITH
EMBEDDED CONVECTION OVER MUCH OF NE NC AND OFF THE COAST OF VA
WITH MVFR/IFR CONDS OVER MUCH OF NC AND SE VA AND SPREADING ONTO
THE ERN SHORE. WND GUSTS UP TO 35 KT AND HIGHER ARE OCURRING OVR
THE CAROLINAS. IRENE IS A BIG STORM AND WILL AFFECT MUCH OF
EASTERN NC/VA/MD INTO SAT MORN AND AFTN. HURRICANE AND TROPICAL
STORM FORCE WNDS AND HEAVY RAIN WILL OVERSPREAD ERN PORTIONS OF
THE MID ATL REGION THRUOUT THE DAY. THE STORM IS EXPECTED TO BE
OFF THE VA BEACH COAST EARLY TONIGHT AND OFF THE DELMARVA COAST
AFT MIDNIGHT...THEN HEADED TOWARDS NY BY SUN MORN. VFR CONDS
EXPECTED OVR THE CWA BY SUNRISE ON SUN BUT SOME EARLY SHOWERS MAY
OCCUR OVR ERN SHORE MD AND SBY BEHIND THE STORM.
&&
.MARINE...
OVERALL...WITH THE OFFICIAL TRACK PUSHING THROUGH FAR ERN
NC SAT AFTERNOON...SKIRTING UP THROUGH THE COASTAL ERN SHORE CNTYS
SAT NIGHT...EXPECT SIGNIFICANT IMPACTS. LONG PERIOD 3 TO 5 FT SWELL
WILL CONTINUE THIS EVENING...BEFORE SEAS RAPIDLY BUILD TONIGHT INTO
SAT. SEAS WILL TEND TO PEAK LATE SAT AFTN THROUGH EARLY SUNDAY
MORNING (TO 20 FT+ OUT 20NM ON THE COASTAL WATERS AND 12-15 FT
NEARSHORE). ON THE BAY EXPECT WAVES TO REACH 7-10 FT...UP TO 15 FT
AT THE MOUTH OF THE BAY. IMPROVING CONDITIONS BY SUN AFTN...HIGHEST
WINDS/SEAS/WAVES LINGER LONGEST IN NORTHERN ZONES. CONDITIONS SHOULD
DRASTICALLY IMPROVE BY EARLY NEXT WEEK.
&&
.HYDROLOGY...
WITH THE APPROACH OF IRENE TONIGHT...RAIN WILL BEGIN SPREAD
NORTHWARD ACROSS NC THIS EVENING AND THEN INTO ERN VA AND THE
DELMARVA OVERNIGHT. THE BULK OF THE RAIN WILL FALL IN ADVANCE OF
THE CENTER OF THE STORM PASSING ON SATURDAY. EXPECT TO SEE RAINFALL
TAPER OFF ONCE THE CENTER HAS PASSED AS DRY AIR OFF THE LAND GETS
WRAPPED INTO THE CORE OF IRENE. OVERALL HAVE STORM TOTAL PCPN OF 5
TO 12 INCHES FOR AREAS ALONG AND EAST OF I-95 WITH 1 TO 4 INCHES TO
THE WEST. THE HIGHEST TOTALS OF 9 TO 12 INCHES CORRESPOND GENERALLY
WITH THE HURRICANE WARNING AREAS. THIS AMOUNT OF RAIN IN A 24 TO 36
HR PERIOD WILL PRODUCE FLOODING CONDITIONS.
ON THE GAGED RIVERS...THE LOCATION OF THE HEAVY RAIN WILL PRODUCE
THE MOST IMPACT ON THE BLACKWATER...CASHIE AND EASTERN END OF THE
NOTTOWAY RIVERS. SHOULD THE FORECASTED RAIN AMOUNTS
MATERIALIZE...RIVER FLOOD WARNINGS WILL LIKELY BE ISSUED ON
SATURDAY. FOR THE OTHER RIVERS IN WESTERN PORTIONS OF THE FORECAST
AREA...INCLUDING THE JAMES...APPOMATTOX...RIVANNA AND WESTERN
PORTIONS OF THE NOTTOWAY WILL SEE SOME RISES...BUT NOT ENOUGH TO
REACH FLOOD STAGE.
&&
.TIDES/COASTAL FLOODING...
SEE THE LATEST HLSAKQ FOR DETAILS REGARDING EXPECTED COASTAL
FLOODING IMPACTS.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...FLOOD WATCH THROUGH LATE TONIGHT FOR MDZ021>025.
HURRICANE WARNING FOR MDZ021>025.
NC...FLOOD WATCH THROUGH THIS EVENING FOR NCZ012>017-030>032-102.
TROPICAL STORM WARNING FOR NCZ012.
HURRICANE WARNING FOR NCZ013>017-030>032-102.
VA...FLOOD WATCH THROUGH THIS EVENING FOR VAZ063-064-070>098.
TROPICAL STORM WARNING FOR VAZ063-064-070>076-079>083-087>090-
092.
FLOOD WATCH THROUGH LATE TONIGHT FOR VAZ099-100.
HURRICANE WARNING FOR VAZ077-078-084>086-091-093>100.
MARINE...HURRICANE WARNING FOR ANZ630>634-650-652-654-656-658.
&&
SYNOPSIS...ALB/MPR/AJZ
NEAR TERM...MAM/AJZ
SHORT TERM...ALB/AJZ
LONG TERM...TMG/DAP
AVIATION...JEF
MARINE...BKH/AJZ
HYDROLOGY...
TIDES/COASTAL FLOODING...Hazardous weather outlook, Aug 27, 12:38 AM EDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 1238 AM EDT SAT AUG 27 2011 NCZ012-VAZ089-090-092-280445- NORTHAMPTON NC-SURRY-JAMES CITY-SOUTHAMPTON- 1238 AM EDT SAT AUG 27 2011 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...TORNADO WATCH 810 IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. TORNADO WATCH. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ013>017-030>032-102-VAZ077-078-084>086-091-093>098-280445- HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN- PERQUIMANS-OUTER BANKS CURRITUCK-NORTHUMBERLAND-LANCASTER-GLOUCESTER- MIDDLESEX-MATHEWS-YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH- 1238 AM EDT SAT AUG 27 2011 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...TORNADO WATCH 810 IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...HURRICANE WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. TORNADO WATCH. HURRICANE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HURRICANE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ022>025-VAZ099-100-280445- WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-ACCOMACK- NORTHAMPTON VA- 1238 AM EDT SAT AUG 27 2011 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...TORNADO WATCH 810 IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...HURRICANE WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. TORNADO WATCH. HURRICANE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HURRICANE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ063-064-070>076-079>083-087-088-280445- HANOVER-CAROLINE-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN- ESSEX-WESTMORELAND-RICHMOND-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GREENSVILLE-SUSSEX- 1238 AM EDT SAT AUG 27 2011 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE NORTHERN NECK OF VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021-280445- DORCHESTER- 1238 AM EDT SAT AUG 27 2011 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...HURRICANE WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. HURRICANE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HURRICANE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ048-049-060>062-065>069-280445- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN- 1238 AM EDT SAT AUG 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>634-650-652-654-656-658-280445- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 1238 AM EDT SAT AUG 27 2011 ...TORNADO WATCH 810 IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...HURRICANE WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. HURRICANE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HURRICANE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 26, 10:12 PM EDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1012 PM EDT FRI AUG 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM RIP CURRENTS VIRGINIA BEACH OCEANFRO 36.85N 75.98W
08/25/2011 CITY OF VIRGINIA B VA 911 CALL CENTER
*** 1 FATAL *** A 22 YEAR OLD SURFER DROWN CAUGHT IN A
RIP CURRENT NEAR CROATAN.
&&
JORROCKSpecial weather statement, Aug 26, 10:21 PM EDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1021 PM EDT FRI AUG 26 2011
NCZ015>017-030>032-102-270315-
BERTIE NC-CAMDEN NC-CHOWAN NC-EASTERN CURRITUCK NC-PASQUOTANK
NC-PERQUIMANS NC-WESTERN CURRITUCK NC-
1021 PM EDT FRI AUG 26 2011
...OUTER BAND FROM HURRICANE IRENE MOVING NORTH ACROSS THE ALBEMARLE
SOUND...
AT 1016 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
OUTER BAND OF STRONG THUNDERSTORMS EXTENDING FROM PLYMOUTH TO
COLUMBIA AND MANTEO...MOVING NORTHWEST AT 30 MPH.
THE BAND OF THUNDERSTORMS WILL BE NEAR...
STEVENSON POINT AROUND 1040 PM EDT...
HOBBS LANDING AROUND 1045 PM EDT...
EDENTON AND ELIZABETH CITY AROUND 1055 PM EDT...
WIND GUSTS TO 50 MPH MPH ARE POSSIBLE WITH THESE STORMS.
RAINFALL RATES OF AROUND ONE INCH PER HOUR CAUSING PONDING OF WATER
ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS.
LAT...LON 3604 7730 3647 7601 3643 7591 3608 7578
3606 7579 3624 7593 3616 7591 3629 7618
3620 7607 3613 7607 3613 7634 3610 7629
3600 7659 3605 7670 3623 7673 3593 7669
3581 7688
JOThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 2:20 AM EDT | Tornado Warning | AKQ | City of Chesapeake, City of Virginia Beach | 25 min |
| Aug 27, 4:34 AM EDT | Tornado Warning | AKQ | City of Chesapeake, City of Virginia Beach | 26 min |
| Aug 27, 4:37 AM EDT | Areal Flood Warning | AKQ | Brunswick, Greensville, Isle of Wight, Southampton, City of Chesapeake, City of Franklin and 4 more | 6 hr |
| Aug 27, 6:21 AM EDT | Tornado Warning | AKQ | City of Suffolk | 13 min |
| Aug 27, 8:25 AM EDT | Tornado Warning | AKQ | City of Chesapeake, City of Virginia Beach | 35 min |
| Aug 27, 8:37 AM EDT | Special Marine Warning | AKQ | 83 min | |
| Aug 27, 8:47 AM EDT | Tornado Warning | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach | 43 min |
| Aug 27, 10:11 AM EDT | River Flood Warning | AKQ | Isle of Wight, Southampton, City of Franklin, City of Suffolk | 8 days |
| Aug 27, 10:39 AM EDT | Areal Flood Warning | AKQ | Isle of Wight, Northampton, Southampton, City of Chesapeake, City of Franklin, City of Norfolk and 3 more | 17 hr |
| Aug 27, 10:44 AM EDT | Tornado Warning | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach | 31 min |
| Aug 27, 11:41 AM EDT | Areal Flood Warning | AKQ | Accomack | 16 hr |
| Aug 27, 12:52 PM EDT | Areal Flood Warning | AKQ | Charles City, Chesterfield, Dinwiddie, Essex, Gloucester, Greensville and 28 more | 15 hr |
| Aug 27, 3:57 PM EDT | Areal Flood Warning | AKQ | Amelia, Brunswick, Chesterfield, Dinwiddie, Goochland, Greensville and 8 more | 12 hr |
| Aug 27, 5:54 PM EDT | Areal Flood Warning | AKQ | Caroline, Essex, Hanover, Henrico, King and Queen, King William and 1 more | 10 hr |
| Aug 26, 10:21 PM EDT | Special Weather Statement | AKQ | Bertie, Camden, Chowan, Currituck, Pasquotank, Perquimans | 54 min |
| Aug 27, 1:55 AM EDT | Areal Flood Warning | AKQ | Bertie, Camden, Chowan, Currituck, Hertford, Pasquotank and 1 more | 5 hr |
| Aug 27, 2:19 AM EDT | Tornado Warning | AKQ | Chowan, Perquimans | 26 min |
| Aug 27, 2:45 AM EDT | Tornado Warning | AKQ | Bertie, Chowan, Pasquotank, Perquimans | 30 min |
| Aug 27, 3:11 AM EDT | Tornado Warning | AKQ | Camden, Chowan, Gates, Pasquotank, Perquimans | 19 min |
| Aug 27, 3:11 AM EDT | Tornado Warning | AKQ | Bertie, Chowan, Hertford | 34 min |
| Aug 27, 6:47 AM EDT | Areal Flood Warning | AKQ | Bertie, Camden, Chowan, Currituck, Hertford, Pasquotank and 1 more | 4 hr |
| Aug 27, 7:18 AM EDT | River Flood Warning | AKQ | Bertie | 5 days |
Nearby
Tornado Warnings in Virginia, 2011Tornado Warnings in North Carolina, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.